Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 175, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Oct 6, 2014, 7:46 PM CDT for 4 counties in Tennessee. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 6, 2014, 7:46 PM CDT (00:46 UTC)
- Expired
- Oct 6, 2014, 8:13 PM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cannon County, TN, DeKalb County, TN, Rutherford County, TN, Warren County, TN
The radar
The Nashville radar (KOHX), 71 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 6, 7:49 PM CDT | HAIL 1 | 12 E Murfreesboro, TN | QUARTER SIZE HAIL CONTINUED TO BE REPORTED EAST OF MURFREESBORO EAST OF THE RUTHERFORD CANNON COUNTY LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.8 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1087 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
597
WUUS54 KOHX 070046
SVROHX
TNC015-041-149-177-070130-
/O.NEW.KOHX.SV.W.0175.141007T0046Z-141007T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
746 PM CDT MON OCT 6 2014
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
NORTH CENTRAL WARREN COUNTY IN MIDDLE TENNESSEE...
NORTHERN CANNON COUNTY IN MIDDLE TENNESSEE...
DE KALB COUNTY IN MIDDLE TENNESSEE...
* UNTIL 830 PM CDT
* AT 744 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR WOODBURY...MOVING
EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
WOODBURY...SMITHVILLE...MILTON...AUBURNTOWN AND GREEN HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING ONE INCH HAIL
IN MURFREESBORO. TAKE SHELTER NOW INSIDE A STURDY BUILDING...AND
STAY AWAY FROM WINDOWS! IF TIME ALLOWS...PUT YOUR AUTOMOBILES INTO A
CARPORT OR GARAGE.
&&
LAT...LON 3608 8578 3583 8566 3583 8568 3582 8566
3580 8565 3576 8622 3591 8624 3595 8612
3596 8602 3599 8599
TIME...MOT...LOC 0046Z 253DEG 43KT 3585 8618
$$
112 follow-up statements
077
WWUS54 KOHX 070102
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
802 PM CDT MON OCT 6 2014
TNC149-070112-
/O.CAN.KOHX.SV.W.0175.000000T0000Z-141007T0130Z/
RUTHERFORD TN-
802 PM CDT MON OCT 6 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL RUTHERFORD COUNTY
IS CANCELLED...
LAT...LON 3608 8578 3583 8567 3583 8568 3582 8566
3580 8565 3583 8599 3591 8602 3596 8602
3599 8599
TIME...MOT...LOC 0102Z 255DEG 45KT 3592 8590
$$
TNC015-041-177-070130-
/O.CON.KOHX.SV.W.0175.000000T0000Z-141007T0130Z/
WARREN TN-CANNON TN-DE KALB TN-
802 PM CDT MON OCT 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR DE KALB...NORTHEASTERN CANNON AND NORTH CENTRAL WARREN
COUNTIES...
AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SMITHVILLE...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
SMITHVILLE AND GREEN HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3608 8578 3583 8567 3583 8568 3582 8566
3580 8565 3583 8599 3591 8602 3596 8602
3599 8599
TIME...MOT...LOC 0102Z 255DEG 45KT 3592 8590
$$
11875
WWUS54 KOHX 070113
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
813 PM CDT MON OCT 6 2014
TNC015-041-177-070124-
/O.CAN.KOHX.SV.W.0175.000000T0000Z-141007T0130Z/
WARREN TN-CANNON TN-DE KALB TN-
813 PM CDT MON OCT 6 2014
...THE SEVERE THUNDERSTORM WARNING FOR DE KALB...NORTHEASTERN CANNON
AND NORTH CENTRAL WARREN COUNTIES IS CANCELLED...
LAT...LON 3608 8578 3583 8567 3583 8568 3582 8566
3580 8565 3583 8599 3591 8602 3596 8602
3599 8599
TIME...MOT...LOC 0114Z 255DEG 45KT 3596 8572
$$
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 6:21 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Oct 6, 6:21 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 621 PM CDT MON OCT 6 2014 .AVIATION... RADAR IMAGERY INDICATES SCT TSRA ACTIVITY WILL CONTINUE TO BE A POSSIBILITY THIS EVENING...BEFORE TAPERING TO WIDELY SCT/ISO SHRA FROM WEST TO EAST ACROSS MIDDLE TN JUST AFTER MIDNIGHT. SOME MVFR VIS REDUCTION TOWARD SUNRISE CAN BE EXPECTED AT ALL THREE TAF SITES...WITH ANOTHER ROUND OF SHOWERS FOR MOST OF THE DAY TOMORROW. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 05
Hazardous weather outlook, Oct 6, 5:08 AM CDT, 14 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 508 AM CDT MON OCT 6 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-071000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 508 AM CDT MON OCT 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY FOR ALL OF MIDDLE TENNESSEE MAINLY DURING THE AFTERNOON THROUGH EVENING HOURS. MAIN CONCERNS WILL BE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO CAN NOT BE RULED OUT...ESPECIALLY ACROSS WESTERN PORTIONS OF THE MID STATE. SOME OF THESE THUNDERSTORMS MAY ALSO PRODUCE BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY. MAIN CONCERNS WILL BE SMALL HAIL AND GUSTY WINDS. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTERS CAN MAKE REPORTS VIA TWITTER USING HASHTAG #TSPOTTER TO MAKE A REPORT VIA FACEBOOK GO TO: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NASHVILLE.GOV SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Local storm report, Oct 6, 7:11 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
711 PM CDT MON OCT 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL 9 WSW FRANKLIN 35.88N 86.99W
10/06/2014 E0.70 INCH WILLIAMSON TN TWITTER
DIME SIZED HAIL REPORTED AT OLD HILLSBORO ROAD AND
NATCHEZ TRACE PARKWAY
0350 PM HAIL 5 SSE NASHVILLE 36.10N 86.75W
10/06/2014 M1.00 INCH DAVIDSON TN EMERGENCY MNGR
QUARTER SIZED HAIL REPORTED BY EMA AT CRIEVE HALL AND
OAK HILL.
0352 PM HAIL 5 SSE NASHVILLE 36.10N 86.75W
10/06/2014 E1.00 INCH DAVIDSON TN EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED AT 648 GRASSMERE PARK -
NASHVILLE ZOO
0355 PM HAIL 7 SSE NASHVILLE 36.08N 86.74W
10/06/2014 E0.70 INCH DAVIDSON TN AMATEUR RADIO
DIME SIZE HAIL REPORTED AT I24 AND HARDING
0358 PM HAIL 6 SE NASHVILLE 36.11N 86.71W
10/06/2014 E0.88 INCH DAVIDSON TN TWITTER
NICKEL SIZE HAIL REPORTED AT NASHVILLE INTERNATIONAL
AIRPORT BNA
0458 PM HAIL N LA VERGNE 36.00N 86.57W
10/06/2014 E0.70 INCH RUTHERFORD TN TWITTER
DIME SIZE HAIL REPORTED IN LAVERGNE.
0503 PM HAIL 1 N SMYRNA 36.00N 86.52W
10/06/2014 E0.70 INCH RUTHERFORD TN PUBLIC
DIME SIZE HAIL REPORTED NEAR SMYRNA AIRPORT
0538 PM HAIL 3 S FRANKLIN 35.89N 86.84W
10/06/2014 E1.00 INCH WILLIAMSON TN TWITTER
QUARTER SIZE HAIL REPORTED VIA TWITTER AND TSPOTTER 3
MILES SOUTH OF FRANKLIN.
0612 PM HAIL 2 S SMYRNA 35.95N 86.52W
10/06/2014 E0.70 INCH RUTHERFORD TN CO-OP OBSERVER
DIME SIZE HAIL REPORTED ON ALMAVILLE ROAD IN SMYRNA BY
CO-OP OBSERVER
0621 PM HAIL S ALGOOD 36.20N 85.45W
10/06/2014 E0.70 INCH PUTNAM TN EMERGENCY MNGR
DIME SIZE HAIL REPORTED IN ALGOOD COMMUNITY.
0625 PM HAIL 5 N MURFREESBORO 35.93N 86.39W
10/06/2014 E1.00 INCH RUTHERFORD TN TWITTER
QUARTER SIZE HAIL REPORTED NORTH OF MURFREESBORO
0632 PM HAIL 8 NE MURFREESBORO 35.94N 86.29W
10/06/2014 E1.00 INCH RUTHERFORD TN TWITTER
QUARTER SIZE HAIL REPORTED IN LASCASSAS COMMUNITY.
0635 PM HAIL 8 NE MURFREESBORO 35.94N 86.29W
10/06/2014 E1.75 INCH RUTHERFORD TN EMERGENCY MNGR
GOLF BALL SIZE HAIL REPORTED NORTH OF MURFREESBORO
0651 PM HAIL 8 W JAMESTOWN 36.43N 85.08W
10/06/2014 E0.70 INCH FENTRESS TN FIRE DEPT/RESCUE
DIME SIZE HAIL REPORTED IN WESTERN AREAS OF FENTRESS
COUNTY
&&
EVENT NUMBER OHX1400592 OHX1400593 OHX1400596 OHX1400594 OHX1400595
OHX1400598 OHX1400597 OHX1400600 OHX1400599 OHX1400601 OHX1400602
OHX1400604 OHX1400603 OHX1400605
MDAVISLocal storm report, Oct 6, 7:22 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
722 PM CDT MON OCT 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL W EAGLEVILLE 35.74N 86.65W
10/06/2014 E0.70 INCH RUTHERFORD TN TRAINED SPOTTER
DIME SIZE HAIL REPORTED IN THE TOWN OF EAGLEVILLE.
&&
EVENT NUMBER OHX1400606
MDAVISLocal storm report, Oct 6, 7:28 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
728 PM CDT MON OCT 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL S AUBURNTOWN 35.95N 86.09W
10/06/2014 E1.75 INCH CANNON TN BROADCAST MEDIA
GOLF BALL SIZE HAIL REPORTED IN AUBURNTOWN
&&
EVENT NUMBER OHX1400607
MDAVISSpecial weather statement, Oct 6, 7:28 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
728 PM CDT MON OCT 6 2014
TNZ034-070045-
FENTRESS-
728 PM CDT MON OCT 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR FENTRESS COUNTY...
AT 726 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF JAMESTOWN...MOVING
NORTHEAST AT 55 MPH.
NICKEL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3637 8470 3637 8472 3634 8473 3632 8479
3644 8485 3651 8472 3650 8471 3643 8469
3641 8466 3640 8466
11Local storm report, Oct 6, 7:35 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
735 PM CDT MON OCT 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL 2 W MURFREESBORO 35.85N 86.43W
10/06/2014 E0.70 INCH RUTHERFORD TN AMATEUR RADIO
DIME SIZE HAIL REPORTED AT I-24 AND HWY 96 IN
MURFREESBORO
&&
EVENT NUMBER OHX1400608
MDAVISLocal storm report, Oct 6, 7:37 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
737 PM CDT MON OCT 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM HAIL S MURFREESBORO 35.85N 86.39W
10/06/2014 E1.00 INCH RUTHERFORD TN TWITTER
QUARTER SIZE HAIL REPORTED WEST AND DOWNTOWN
MURFREESBORO.
&&
EVENT NUMBER OHX1400609
MDAVISThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 7:02 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, White | 43 min |
| Oct 6, 7:16 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 44 min |
| Oct 6, 7:28 PM CDT | Special Weather Statement | OHX | Fentress | 17 min |
| Oct 6, 7:42 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam, White | 33 min |
| Oct 6, 8:12 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 33 min |
| Oct 6, 9:55 PM CDT | Special Weather Statement | OHX | Bedford | 35 min |
| Oct 6, 10:13 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Rutherford | 32 min |
| Oct 6, 10:34 PM CDT | Special Weather Statement | OHX | Cumberland | 26 min |
| Oct 7, 12:30 AM CDT | Special Weather Statement | OHX | DeKalb | 45 min |
| Oct 7, 12:42 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 33 min |
| Oct 7, 12:46 AM CDT | Special Weather Statement | OHX | Van Buren, Warren | 44 min |
| Oct 7, 1:01 AM CDT | Special Weather Statement | OHX | Davidson, Dickson, Rutherford, Williamson | 44 min |
| Oct 7, 1:06 AM CDT | Special Weather Statement | OHX | DeKalb | 39 min |
| Oct 7, 1:18 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 27 min |
| Oct 7, 1:24 AM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam | 36 min |
| Oct 7, 1:51 AM CDT | Special Weather Statement | OHX | Cannon, Warren, Wilson | 24 min |
| Oct 7, 2:42 AM CDT | Special Weather Statement | OHX | Cumberland, Van Buren, White | 48 min |
| Oct 7, 8:03 AM CDT | Special Weather Statement | OHX | Davidson, Robertson, Sumner, Wilson | 42 min |
| Oct 7, 8:16 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 29 min |
| Oct 7, 8:28 AM CDT | Special Weather Statement | OHX | Jackson, Smith | 47 min |
| Oct 7, 8:39 AM CDT | Special Weather Statement | OHX | Macon, Sumner, Trousdale | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.